About this Journal Submit a Manuscript Table of Contents
International Journal of Analysis
Volume 2013 (2013), Article ID 353547, 6 pages
http://dx.doi.org/10.1155/2013/353547
Research Article

An Expansion Theorem Involving H-Function of Several Complex Variables

Department of Mathematics and Computer Science, University of Quebec at Chicoutimi, Chicoutimi, QC, Canada G7H 2B1

Received 14 August 2012; Accepted 12 November 2012

Academic Editor: Julien Salomon

Copyright © 2013 Sébastien Gaboury and Richard Tremblay. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The aim of this present paper is to obtain a general expansion theorem involving H-functions of several complex variables. This is done by making use of a Taylor-like expansion in terms of a rational function obtained by means of fractional derivatives given recently by the authors. Special cases are also computed.

1. Introduction

In 1971, Osler obtained with the use of Cauchy integral formula for the fractional derivatives the following generalization for the Taylor's series [1]: where is a positive real number, , , and are arbitrary complex numbers, is an analytic function in a simply connected region and with is a regular and univalent function without zero in , and , being the largest integer not greater then . If and , then and the formula (1) reduces to This last formula is usually called the Taylor-Riemann formula and has been studied in several papers [26]. But none considered a more general expansion of in terms of a power series of an arbitrary quadratic, cubic, or higher degrees functions. Recently, the authors [7] obtained the power series of an analytic function in terms of the rational expression where and are two arbitrary points inside the region of analyticity of . In particular, we obtain the following expansion: Several restrictions are imposed on the functions and parameters in (3). The following list is considered. (i), , and are arbitrary complex numbers. (ii) is a real and is the integral index of summation. (iii), are fixed points in the -plane and , where , defines a double-loop curve on which the series (3) converges with . (iv) is on the loop around the point but as shown in Figure 1.

353547.fig.001
Figure 1: Multiloops contour.

The aim of this paper is to obtain a new expansion theorem involving the -function of complex variables defined by Srivastava and Panda [811]. We will define and represent it in the following form [12, page 251, equation ()]: where , for all and Here, for convenience, abbreviates the -member array while abbreviates the array of pairs of parameters: and so on. Suppose, as usual, that the parameters: are complex numbers and the associated coefficients are positive real numbers such that where the integers , and are constrained by the inequalities ,, , and and the equality in (11) holds true for suitably restricted values of the complex variables .

The multiple Mellin-Barnes contour integral [12, page 251, equation ()] representing the multivariable -function (4) converges absolutely, under the conditions (12), when the points and various exceptional parameter values being tacitly excluded. Furthermore, we have (cf. [9, page 131, equation (1.9)]): where provided that each of the inequalities in (11)–(13) holds true.

Note that throughout this work, we will assume that the convergence and existence conditions corresponding appropriately to the ones detailed above are satisfied by each of the various -functions involved.

2. Pochhammer Contour Integral Representation for Fractional Derivative

The use of contour of integration in the complex plane provides a very powerful tool in both classical and fractional calculus. The most familiar representation for fractional derivative of order of is the Riemann-Liouville integral [1315], that is, which is valid for , and where the integration is done along a straight line from to in the -plane. By integrating by part times, we obtain This allows to modify the restriction to [15]. Another used representation for the fractional derivative is the one based on the Cauchy integral formula widely used by Osler [4, 1618]. These two representations have been used in many interesting research papers. It appears that the less restrictive representation of fractional derivative according to parameters is the Pochhammer's contour definition introduced in [19, 20].

Definition 1. Let be analytic in a simply connected region . Let be regular and univalent on and let be an interior point of then if is not a negative integer, is not an integer, and is in , we define the fractional derivative of order of with respect to by For noninteger and , the functions and in the integrand have two branch lines which begin, respectively, at and , and both pass through the point without crossing the Pochhammer contour at any other point as shown in Figure 2. denotes the principal value of the integrand in (19) at the beginning and ending point of the Pochhammer contour which is closed on Riemann surface of the multiple-valued function .

353547.fig.002
Figure 2: Pochhammer's contour.

Remark 2. In Definition 1, the function must be analytic at . However it is interesting to note here that we could also allow to have an essential singularity at , and (19) would still be valid.

Remark 3. The Pochhammer contour never crosses the singularities at and in (19), then we know that the integral is analytic for all and for all and for in . Indeed, the only possible singularities of are and which can directly be identified from the coefficient of the integral (19). However, integrating by parts times the integral in (19) by two different ways, we can show that , and are removable singularities (see [19]).

In 1985, Srivastava and Goyal [21, page 644, equation (17)] obtained the following fractional derivative formula, by using the well-known Riemann-Liouville's definition of the fractional derivative, for the multivariable -function (4): provided (in addition to the usual convergence and existence conditions) that , and where are given by (15).

Remark 4. Adopting the representation based on the Pochhammer contour for fractional derivative and in view of Remark 3, the restrictions can be modified to not a negative integer and to not a negative integer.

Letting and in (20) yields the following useful particular case:

3. Expansion Theorem and Special Cases

In this section, we establish the new expansion theorem for the -functions of several complex variables. Two special cases (presumably new) are also computed to demonstrate the importance of this new expansion theorem to the theory of special functions of mathematical physics.

Theorem 5. Assume that the convergence and existence conditions corresponding appropriately to the ones detailed in Section 1 are satisfied for each -functions involved. Assume also that the list of restrictions of (3) is satisfied, then the following expansionholds true.

Proof. By setting , in (3) and with the help of (22), we find first thatSubstituting the last result into (3) yields the desired result.

Example 6. For and the multivariable -function in the L.H.S. of (23) breaks up into product of    -functions and there holds the following result [22]: Now setting , , , substituting by , into (25), replacing by , and making use of the following special case [23] gives Moreover, we also know from [21, page 649, equation (3.6)] that where denotes the Lauricella's hypergeometric function of variables [24, page 33, equation (4)]. Thus, we have with . Combining (27) and (29) with Theorem 5 yields the following new expansion involving the Lauricella's hypergeometric function of variableswith .

Example 7. Setting and , in (23) and with the help of the result given by Srivastava and Panda [10] connecting the generalized Lauricella function and the multivariable -function: we obtain the following expansion involving an extension of the Kampé de Fériet series [24, page 38, equation (24)] If we put ,  , , and in (32), we haveMaking the following changes and using the hypergeometric representation for the Jacobi functions [25, page 35] yields

References

  1. T. J. Osler, “Taylor's series generalized for fractional derivatives and applications,” SIAM Journal on Mathematical Analysis, vol. 2, pp. 37–48, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. G. H. Hardy, “Riemann's form of Taylor's series,” Journal of the London Mathematical Society, vol. 20, pp. 48–57, 1945. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. O. Heaviside, Electromagnetic Theory, vol. 2, Dover, New York, NY, USA, 1950.
  4. T. J. Osler, Leibniz rule, the chain rule and Taylor's theorem for fractional derivatives [Ph.D. thesis], New York University, 1970.
  5. B. Riemann, Versuch Einer Allgemeinen Auffasung Der Integration Und Differentiation, the Collection Works of Bernhard Riemann, Dover, New York, NY, USA, 1953.
  6. Y. Watanabe, “Zum riemanschen binomischen lehrsatz,” Proceedings of the Physico-Mathematical Society of Japan, vol. 14, pp. 22–35, 1932.
  7. R. Tremblay, S. Gaboury, and B. J. Fugµere, “Taylor-like expansion in terms of a rational function obtained by means of fractional derivatives,” Integral Transforms and Special Functions. In press.
  8. H. M. Srivastava and R. Panda, “Some expansion theorems and generating relations for the H function of several complex variables I,” Commentarii Mathematici Universitatis Sancti Pauli, vol. 24, no. 2, pp. 119–137, 1975. View at MathSciNet
  9. H. M. Srivastava and R. Panda, “Expansion theorems for the H function of several complex variables,” Journal für die Reine und Angewandte Mathematik, vol. 288, pp. 129–145, 1976. View at Zentralblatt MATH · View at MathSciNet
  10. H. M. Srivastava and R. Panda, “Some bilateral generating functions for a class of generalized hypergeometric polynomials,” Journal für die Reine und Angewandte Mathematik, vol. 283/284, pp. 265–274, 1976. View at Zentralblatt MATH · View at MathSciNet
  11. H. M. Srivastava and R. Panda, “Some expansion theorems and generating relations for the H function of several complex variables. II,” Commentarii Mathematici Universitatis Sancti Pauli, vol. 25, no. 2, pp. 167–197, 1976. View at MathSciNet
  12. H. M. Srivastava, K. C. Gupta, and S. P. Goyal, The H-functions of one and two variables with Applications, South Asian, New Delhi, India, 1982. View at MathSciNet
  13. A. Erdélyi, “An integral equation involving Legendre functions,” SIAM Journal on Applied Mathematics, vol. 12, pp. 15–30, 1964. View at Zentralblatt MATH · View at MathSciNet
  14. J. Liouville, “Mémoire sur le calcul des différentielles a indices quelconques,” Journal de l'École Polytechnique, vol. 13, pp. 71–162, 1832.
  15. M. Riesz, “L'intégrale de Riemann-Liouville et le problème de Cauchy,” Acta Mathematica, vol. 81, pp. 1–223, 1949. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. T. J. Osler, “The fractional derivative of a composite function,” SIAM Journal on Mathematical Analysis, vol. 1, pp. 288–293, 1970. View at Publisher · View at Google Scholar · View at MathSciNet
  17. T. J. Osler, “Leibniz rule for fractional derivatives generalized and an application to infinite series,” SIAM Journal on Applied Mathematics, vol. 18, pp. 658–674, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. T. J. Osler, “Fractional Derivatives and Leibniz Rule,” The American Mathematical Monthly, vol. 78, no. 6, pp. 645–649, 1971. View at Publisher · View at Google Scholar · View at MathSciNet
  19. J. -L. Lavoie, T. J. Osler, and R. Tremblay, Fundamental Properties of Fractional Derivatives via Pochhammer Integrals, Lecture Notes in Mathematics, Springer, 1976.
  20. R. Tremblay, Une Contribution à la théorie de la Dérivée Fractionnaire [Ph.D. thesis], Laval University, Québec, Canada, 1974.
  21. H. M. Srivastava and S. P. Goyal, “Fractional derivatives of the H-function of several variables,” Journal of Mathematical Analysis and Applications, vol. 112, no. 2, pp. 641–651, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  22. R. K. Saxena, “On the H-function of n-variables,” Kyungpook Mathematical Journal, vol. 17, no. 2, pp. 221–226, 1977. View at MathSciNet
  23. A. M. Mathai, R. K. Saxena, and H. J. Haubold, The H-Function: Theory and Applications, Springer, New York, NY, USA, 2009.
  24. H. M. Srivastava and P. W. Karlsson, Multiple Gaussian Hypergeometric Series, Halsted, Chichester, UK; John Wiley and Sons, New York, NY, USA, 1985. View at MathSciNet
  25. H. M. Srivastava and H. L. Manocha, A Treatise on Generating Functions, Ellis Horwood Series: Mathematics and Its Applications, Halsted, Chichester, UK; John Wiley and Sons, New York, NY, USA, 1984. View at MathSciNet